Universiti Teknologi Malaysia Institutional Repository

Nonparametric Kernel estimation of annual maximum stream flow quantiles.

Shabri, Ani (2002) Nonparametric Kernel estimation of annual maximum stream flow quantiles. Matematika, 18 (2). pp. 99-107. ISSN 0127-8274

[img]
Preview
PDF
198Kb

Official URL: http://portal.psz.utm.my/psz/index.php?option=com_...

Abstract

A nonparametric kernel methods is proposed and evaluated performance for estimating annual maximum stream flow quantiles. The bandwidth of the estimator is estimated by using an optimal technique and a cross-validation technique. Results obtained from a limited amount of real data from Malaysia show that quantiles estimated by nonparametric method using these techniques have small root mean square error and root mean absolute error. Based on correlation coefficient test shown that the nonparametric model approach is accurate, uniform and flexible alternatives to parametric models for flood frequency analysis.

Item Type:Article
Uncontrolled Keywords:bandwidth, cross-validation, kernel, correlation coefficient
Subjects:Q Science > QA Mathematics
Divisions:Science
ID Code:8811
Deposited By: Ms Zalinda Shuratman
Deposited On:13 May 2009 03:21
Last Modified:02 Jun 2010 01:58

Repository Staff Only: item control page